MAUDE Adverse Event Report: BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30 CM); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30 CM); PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer, at this time, for evaluation.A lot history review (lhr) of rexf1947 showed no other similar product complaint(s) from this lot number.Device not yet returned for evaluation.
 
Event or Problem Description
It was reported that catheter introducer presented rupture after the first attempt of puncture.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged excalibur introducer sheath was confirmed, but the exact cause was unknown.One unsplit excalibur introducer sheath was returned for investigation.The sheath extended 2.2cm from the distal end of the molded green tabs.The needle had been removed from the sheath and was not returned for investigation.The edge at the distal tip of the excalibur introducer sheath was rough and uneven.This type of damage can occur if the sheath is advanced over the needle before it enters the vein.A 0.022" x 0.019" piece of material was missing from the tip of the sheath.It is possible that the needle cut a portion of the sheath away from the distal tip.The damage most likely occurred during use.Without the needle, it cannot be determined if other factors were involved in the reported event.The product ifu states, ¿grip only on the needle hub during insertion.Do not apply excessive pressure to the wings.¿.
 
Event or Problem Description

Brand Name
PER-Q-CATH PLUS PICC 2F BASIC TRAY (SINGLE-LUMEN) (30 CM)
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6676557
Report Number3006260740-2017-00926
Device Sequence Number13837491
Product Code LJS
UDI-Device Identifier00801741074820
UDI-Public(01)00801741074820
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K954104
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/30/2018
Device Model NumberN/A
Device Catalogue Number4132005
Device Lot NumberREXF1947
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/25/2017
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/17/2017
Initial Report FDA Received Date06/29/2017
Supplement Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1